MAUDE Adverse Event Report: ARTHREX, INC. 2.4 X 18MM VAL NEAR CORTEX SCREW, TI; BONE FIXATION PLATE

ARTHREX, INC. 2.4 X 18MM VAL NEAR CORTEX SCREW, TI; BONE FIXATION PLATE
Model Number 2.4 X 18MM VAL NEAR CORTEX SCREW, TI
Medical Device Problem Codes Use of Device Problem (1670); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 6/17/2025, a sales representative reported via phone that an ar-8916vnl-03 volar distal radius plate and an ar-8916vnc-18 screw had an issue during a distal radius fracture procedure on (b)(6) 2025.When the surgeon was inserting the screw, using a handriver, he felt like the screw was not working correctly, and noticed that the screw went though the plate during insertion.The surgeon removed the screw and the plate from the patient.Nothing broke inside the patient, and there was no harm.An x-ray was taken, and the complaint devices were available for return.Another ar-8916vnl-03 volar distal radius plate and an ar-8916vnc-18 screw with the same lot numbers were used to complete the procedure successfully.The case was slightly delayed by under 15 minutes, and no additional anesthesia was administered.This occurred during use with no reported patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackagedar-8916vnc-18, batch 15401930, was received for evaluation.Visual inspection revealed surface damage to the screw's head and threads, likely resulting from the implantation and explantation process.Measurement of the critical dimensions were found to be within the specifications of drawing c8058.Functional testing was conducted by securing the screw to the plate.However, when excess force was applied, the screws were pushed through the holes, consistent with the findings observed with the patient's x-ray.The most likely cause of the reported failure is user error, specifically the application of excessive force.The complaint allegation is confirmed.Refer to the investigation photos.

Brand Name
2.4 X 18MM VAL NEAR CORTEX SCREW, TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22481783
Report Number1220246-2025-02836
Device Sequence Number12928764
Product Code HRS
UDI-Device Identifier00888867130739
UDI-Public(01)00888867130739(11)250310(10)15401930
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.4 X 18MM VAL NEAR CORTEX SCREW, TI
Device Catalogue NumberAR-8916VNC-18
Device Lot Number15401930
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date06/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown